Permuting the partitions of a prime
Journal de Théorie des Nombres de Bordeaux, Volume 21 (2009) no. 2, pp. 455-465.

Given an odd prime number p, we characterize the partitions ̲ of p with p non negative parts 0 1 ... p-1 0 for which there exist permutations σ,τ of the set {0,...,p-1} such that p divides i=0 p-1 i σ(i) but does not divide i=0 p-1 i τ(i) . This happens if and only if the maximal number of equal parts of ̲ is less than p-2. The question appeared when dealing with sums of p-th powers of resolvents, in order to solve a Galois module structure problem.

Étant donné un nombre premier p impair, on caractérise les partitions ̲ de p à p parts positives ou nulles 0 1 ... p-1 0 pour lesquelles il existe des permutations σ,τ de l’ensemble {0,...,p-1} telles que p divise i=0 p-1 i σ(i) mais ne divise pas i=0 p-1 i τ(i) . Cela se produit si et seulement si le nombre maximal de parts égales de ̲ est strictement inférieur à p-2. Cette question est apparue en manipulant des sommes de puissances p-ièmes de résolvantes, en lien avec un problème de structure galoisienne.

Published online:
DOI: 10.5802/jtnb.682
Keywords: Partitions of a prime; sums of resolvents; multinomials.
Stéphane Vinatier 1

1 XLIM UMR 6172 CNRS / Université de Limoges Faculté des Sciences et Techniques 123 avenue Albert Thomas 87060 Limoges Cedex, France
@article{JTNB_2009__21_2_455_0,
     author = {St\'ephane Vinatier},
     title = {Permuting the partitions of a prime},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {455--465},
     publisher = {Universit\'e Bordeaux 1},
     volume = {21},
     number = {2},
     year = {2009},
     doi = {10.5802/jtnb.682},
     zbl = {pre05620662},
     mrnumber = {2541437},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.682/}
}
TY  - JOUR
TI  - Permuting the partitions of a prime
JO  - Journal de Théorie des Nombres de Bordeaux
PY  - 2009
DA  - 2009///
SP  - 455
EP  - 465
VL  - 21
IS  - 2
PB  - Université Bordeaux 1
UR  - https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.682/
UR  - https://zbmath.org/?q=an%3Apre05620662
UR  - https://www.ams.org/mathscinet-getitem?mr=2541437
UR  - https://doi.org/10.5802/jtnb.682
DO  - 10.5802/jtnb.682
LA  - en
ID  - JTNB_2009__21_2_455_0
ER  - 
%0 Journal Article
%T Permuting the partitions of a prime
%J Journal de Théorie des Nombres de Bordeaux
%D 2009
%P 455-465
%V 21
%N 2
%I Université Bordeaux 1
%U https://doi.org/10.5802/jtnb.682
%R 10.5802/jtnb.682
%G en
%F JTNB_2009__21_2_455_0
Stéphane Vinatier. Permuting the partitions of a prime. Journal de Théorie des Nombres de Bordeaux, Volume 21 (2009) no. 2, pp. 455-465. doi : 10.5802/jtnb.682. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.682/

[A] Andrews G.E., The theory of partitions. Encyclopedia of Mathematics and its applications 2, Addison-Wesley, 1976. | MR: 557013 | Zbl: 0655.10001

[DM] Dixon J.D., Mortimer B., Permutation groups. Graduate Texts in Mathematics 163, Springer-Verlag, New York, 1996. | MR: 1409812 | Zbl: 0951.20001

[V] Vinatier S., Galois module structure in wealky ramified 3-extensions. Acta Arithm. 119 (2005), no. 2, 171–186. | MR: 2167720 | Zbl: 1075.11071

Cited by Sources: